Taken my first dose of uniphylin

Well just taken my first dose of uniphyllin, because it is my first use of them got called into the pharmasist's little room to have a lecture on the use of my inhalers as if I didn't know after 12 years, Oh well killed half an hour. He told me to eat bananas to replace the potassium, so bought some, will have one a day, I don't mind them, quite like banana sandwiches. will see how I go with the tablets, hope they work!

12 Replies

oldestnewest
  • Let me know when the sandwiches are ready carole :) they're one of my favourites. Oh, and hope the Uniphyllin does the trick for you :) x

  • Good luck with them Carole. No-one told me to eat bananas (although I do have dried bananas on my cereal almost every day) and it's reminded me that I haven't had a blood test for potassium levels in a very long time, so am going to ask for one! Libby

  • Good luck with the bananas Carole, let us know how you get on.

    Lib x

  • Hi Carole, hope the uniphylin helps you, I certainly benefit from them. I wasnt told to eat bananas either, nor have I ever had a potassium test. I quite like a banana as long as it isnt over ripe as the smell takes my breath away...........similar to nail varnish lol.

    best wishes ingy.x

  • A few months back I picked up a leaflet in my GPs about Potassium and it said that low potassium levels can cause cramps and tingling in the fingers. These were two symtoms that I was experiencing at the time. It also said if you were on a water tablet eg:forusomide then this could cause your potassium levels to drop, and I was. Well I am having 2 weekly blood tests so I asked the nurse to check my potassium results over the last few months and they showed low. only slightly outside the recommended band but still low. In the leaflet it said to eat bannanas and peanuts to boost your potassium intake, so I gave it a try. Hay presto NO MORE TINGLING AND CRAMPS! . Sometimes you just have to look after yourself. I always ask them to check my potassium now and its been good since eating more nuts and bannanas. would hate them in a sandwich though, strickly in the skins for me or with Ice cream. :)

  • Hope it goes well for you xx

  • Did you ask for uniphyllin please Carol or was it given to to replace another medication

  • I asked for it, it does not replace anything else, so just another pill to take!

    Carole x

  • I have been eating bananas for years to releive my cramps and they keep me free of them.

    Banana butties with sugar sprinkled in them mmmmmmmmmmmmmmmmm

  • Dear Carole,

    This is a bit late but I only look the next day, I have been using Uniphyllin for 10 years and whilst good like all drugs it needs to be monitored for side effects. Levels in my blood need to be checked every 6 months, as if Uniphyllin builds up in your blood levels they measure it between 1 and 20, they will need to reduce your dose level, one of the side effects it causes in me is heart fibrillation ie. the heart beats faster than it should, you will probaly be started on a dose of 200 twice every 24 hours, I think the problems come from when your condition gets worse they increase the dose, my dosage has been up to 400 but at the present has been reduced to 300.

    However, I would not be without it as it helps me greatly.

    Please do ask me anything else you might want to know about it or any other COPD drugs I have 25 years experience of most of them and I am still around!

    Robert

  • Hi ,I was put on uniphyllin last year ,but ,,,,I had problems like ,,,,no sleep ,lethargic,loss of confidence ,and palpitations ,

    Unfortunately for me ,at around the same I was put on medication for high blood pressure,,,,,,I assumed the side effects were caused by uniphyllin,,,,,,and stopped them ,,,,, GP agreed ,,,I decided to up my exersise programme at the gym ,( I did the Pulmary rehab 8 week course back in 2008 and followed with exersise at gym twice a week ) ,,,,,when I had a lung function test this year my FB had increased to 75 from 63 ,,,,,so consultant said there was no need to add further medication to my prescription as he was really pleased with the improvements made ,,,,,,,but he would offer it o me again if needed in future ,as my body should be adjusted to the blood pressure medication so there may be no problems next time ,

  • this makes me wonder if lacking potassium is also part of cause for depression and low spirits as bananas also good to lift mood ? hmmmm

You may also like...